Actavis and Metformin: Has anyone noticed a... - Thyroid UK

Thyroid UK
102,133 members117,584 posts

Actavis and Metformin

Has anyone noticed a difference if you swap thyroxine manufacturers?

I was on 150 which I predominantly get given mercury brand but this month the pharmacy has given me Actavis and I’m 7 days in and I feel symptomatic so tingles in arms dizzy spells flushed cheeks cold tired no energy air hunger pains in neck mild constipation

I was feeling a lot better since being put up to 150 end of October

I also take 500mg of metformin due to Polycystic ovarian syndrome but I don’t really feel this has improved any of those symptoms as my cycle is still anywhere between 30/49 days

Not sure if it’s the change in meds or still not being right?

3 Replies
oldestnewest

If you were settled on your previous brand with no problems, I'd ask to make sure it's dispensed every time. It's not a good idea to swap brands.

Reply

Looks like you're getting bad reaction to one of the fillers in Actavis T4. I'd go back to the pharmacist and ask if you can change it to the brand you usually take. In the future make sure to either request that brand or check if they didn't give you the wrong one.

With regards to Metformin I believe 500mg is too small dose for you to notice any difference. From what I know the usual dose is 1000-2000mg. I take 1500mg and the only thing I noticed so far it is helping to regulate my cycles. It's not 100% regular but much better than before.

Reply

Yes you're right, the BNF/NICE dosing guidance for PCOS is

* Initially 500 mg once daily for 1 week, dose to be taken with breakfast; then

* 500 mg twice daily for 1 week, dose to be taken with breakfast and evening meal; then

* 1.5 – 1.7 g daily in 2–3 divided doses.

1 like
Reply

You may also like...